Alert archive / New Jersey / Small Craft Advisories in 2015

Small Craft Advisory 117, NWS Philadelphia/Mount Holly

April 4, 2015

NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 4, 2015, 5:43 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2015, 5:43 PM EDT (21:43 UTC)
Expired
Apr 4, 2015, 8:53 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WHUS71 KPHI 042143
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT SAT APR 4 2015

ANZ430-431-450>455-050100-
/O.CAN.KPHI.GL.W.0016.000000T0000Z-150404T2200Z/
/O.NEW.KPHI.SC.Y.0117.150404T2143Z-150405T0100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
543 PM EDT SAT APR 4 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT, ESPECIALLY
  NEARSHORE.

* SEAS...3 TO 5 FEET ON THE OCEAN, AND 1 TO 3 FEET ON DELAWARE BAY.

* TIMING...THE WINDS ARE EXPECTED TO DIMINISH FAIRLY QUICKLY
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
498 
WHUS71 KPHI 050053
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT SAT APR 4 2015

ANZ430-431-450>455-050200-
/O.CAN.KPHI.SC.Y.0117.000000T0000Z-150405T0100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
853 PM EDT SAT APR 4 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

THE WINDS AND SEAS CONTINUE TO DIMINISH, AND THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 3:24 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 4, 3:24 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT SAT APR 4 2015

.SYNOPSIS...

HIGH PRESSURE WILL MOVE EASTWARD THROUGH THE MID-ATLANTIC
STATES TONIGHT AND SUNDAY WITH A COLD FRONTAL BOUNDARY APPROACHING
FROM THE NORTH BY MONDAY. THIS FRONT WILL MOVE SOUTHWARD THROUGH THE
AREA ON TUESDAY THEN STALL WITH SEVERAL WAVES OF LOW PRESSURE
TRAVELING EAST ALONG THE FRONTAL BOUNDARY THROUGH WEDNESDAY. THIS
FRONTAL BOUNDARY WILL THEN MOVE NORTHWARD THROUGH THE REGION AS A
WARM FRONT LATE THURSDAY AND FRIDAY WITH ADDITIONAL WAVES OF LOW
PRESSURE ALONG IT. BY NEXT SATURDAY, ANOTHER COLD FRONT WILL PASS
THROUGH THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
STRONG LOW PRESSURE LOCATED OVER CANADA'S MARITIME PROVINCES THIS
AFTERNOON WILL CONTINUE TO MOVE NORTHEASTWARD TONIGHT. MEANWHILE,
HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST. AS THE HIGH
GAINS GREATER INFLUENCE IN OUR FORECAST AREA, WIND SPEEDS WILL
CONTINUE TO DIMINISH.

THE SKY IS EXPECTED TO BE MOSTLY CLEAR TONIGHT WITH ONE EXCEPTION.
SOME CLOUDS FROM THE GREAT LAKES REGION MAY DRIFT ACROSS OUR
NORTHERN COUNTIES DURING THE NIGHT.

TEMPERATURES SHOULD FALL WILL THE LOSS OF SUNLIGHT AND AS THE WIND
SPEEDS CONTINUE TO DIMINISH. WE EXPECT MINIMUM TEMPERATURES TO BE
MAINLY IN THE UPPER 20S AND LOWER 30S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...

THE SURFACE HIGH IS FORECAST TO PASS OFF THE MIDDLE ATLANTIC COAST
ON SUNDAY WITH A MILD SOUTHWESTERLY SURFACE FLOW DEVELOPING IN ITS
WAKE. WIND SPEEDS ARE EXPECTED TO INCREASE INTO THE 10 TO 15 MPH
RANGE ON SUNDAY WITH GUSTS UP TO 25 MPH. THE SOUTHWESTERLY FLOW IS
ANTICIPATED TO DRAW MILD AIR INTO OUR REGION. MAXIMUM TEMPERATURES
SHOULD BE MOSTLY IN THE LOWER AND MIDDLE 60S.

CLOUDS ARE FORECAST TO BE ON THE INCREASE ESPECIALLY OVER THE
NORTHERN PART OF OUR REGION IN THE DEVELOPING ISENTROPIC LIFT. ALSO,
WE WILL BE MENTIONING A LOW OR SLIGHT CHANCE OF LIGHT RAIN SHOWERS
FROM ABOUT READING AND TRENTON NORTHWARD, MAINLY DURING THE
AFTERNOON HOURS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...

MORE UNCERTAINTY THAN USUAL DUE TO DIFFERENCES IN OPERATIONAL MODEL
RUNS AND THE RESPECTIVE ENSEMBLES BASED ON POSITION OF A FRONTAL
BOUNDARY WHICH WILL IMPACT THE REGION NEXT WEEK. THIS COULD HAVE A
LARGE IMPACT ON FORECASTED TEMPERATURES, PARTICULARLY WEDNESDAY WHERE
A SEVEN STANDARD DEVIATION SPREAD EXISTS IN THE ENSEMBLES FOR HIGH
TEMPERATURES. SEVERAL ROUNDS OF SHOWERS ARE POSSIBLE AS WELL. AT
THIS TIME IT LOOKS LIKE THE HEAVIEST PERIODS OF SHOWERS WILL BE
SPREAD OUT WHICH SHOULD LIMIT ANY FLOODING THREAT FOR OUR REGION
OVER THE COURSE OF THE NEXT WEEK. TEMPERATURES LOOK WARM ENOUGH TO
NEGATE ANY MIXED PRECIPITATION CHANCES AS WELL.

SUNDAY NIGHT: A FRONTAL BOUNDARY WILL BE LOCATED OVER NEW ENGLAND
AND BE THE FOCUS FOR SOME SCATTERED RAIN SHOWERS ACROSS THE FAR
NORTHERN PORTION OF THE REGION, SLIGHT CHANCE INCLUDED IN FORECAST.
OUTSIDE OF NORTHERN NJ AND THE POCONOS, IT SHOULD BE A MOSTLY
CLEAR NIGHT. NOT MUCH SPREAD ON MOST WEATHER ELEMENTS AMONG THE
MODELS/ ENSEMBLES IN THIS PERIOD. LOW TEMPERATURES FROM THE UPPER
30'S TO LOW 40'S.

MONDAY THROUGH TUESDAY NIGHT: THESE LOOK LIKE THE BEST TWO DAYS OF
THE WEEK WEATHERWISE. BY LATE MONDAY, A COLD FRONTAL BOUNDARY
CONTINUES TO VERY SLOWLY APPROACH THE REGION FROM THE NORTH. AS IT
MOVES THROUGH ON TUESDAY, THE CHANCES FOR SHOWERS AND PERHAPS A
RUMBLE OF THUNDER INCREASE BY DAYS END. THUNDER NOT INCLUDED ATTM
BECAUSE OF UNCERTAINTY IN COVERAGE. AS IS USUALLY THE CASE, THE GFS
IS FASTER THAN THE ECMWF WITH THE TIMING. FOR NOW, HEDGED THE
FORECAST TOWARD THE SLOWER ECMWF. IF THE SLOWER ECMWF IS CORRECT,
A VERY WARM DAY IS LIKELY WITH HIGHS AROUND 70 FOR PHL. INCREASING
925 MB TEMPS OVER 10C AND SOUTHERLY WINDS WOULD BE IN PLACE AS
CONTRIBUTING FACTORS FOR A SHOT AT 70. HOWEVER, CLOUD COVER MAY
KEEP TEMPERATURES IN CHECK AND THE WETTER GFS KEEPS HIGHS ONLY IN
THE LOW- MID 60'S FOR PHL. THE FRONTAL BOUNDARY IS MODELED TO BE
OVER THE REGION TUESDAY NIGHT LEADING TO A LIKELIHOOD OF SHOWERS.

WEDNESDAY: THIS FRONT MOVES THE REGION SETTLING OVER THE MID-
ATLANTIC STATES. WE'RE LEFT IN A RAW NORTHEAST FLOW BEHIND THE FRONT
WITH ANY WAVES OF LOW PRESSURE GOING SOUTH OF US. WHILE THIS SHOULD
ENTAIL LOWER CHANCES OF RAIN, THE NORTHEAST FLOW WILL KNOCK DOWN
TEMPERATURES CONSIDERABLY AS CURRENTLY MODELED. FOR NOW, GOING
MIDDLE OF THE ROAD WITHIN THE ENSEMBLE NOISE IN THIS PERIOD. IF
THE FRONT SETS UP FARTHER NORTH WE COULD SEE TEMPERATURES WARMER
THAN FORECASTED WITH THE SAME BEING SAID IF THE FRONT SETS UP
FARTHER SOUTH. NON-DIURNAL TEMPERATURE PATTERNS MAY OCCUR AS WELL
DEPENDING ON THE FRONTAL POSITION BUT GIVEN THE HIGHER THAN NORMAL
UNCERTAINTY, DID NOT INCLUDE THIS ATTM.

THURSDAY AND FRIDAY: THE STUBBORN FRONTAL BOUNDARY TO OUR SOUTH WILL
BEGIN TO LIFT NORTHWARD AS A WARM FRONT BY FRIDAY, CORRESPONDING TO
ADDITIONAL MID-LEVEL ENERGY DIVING INTO THE SOUTHERN PLAINS AND
HEIGHT RISES ON THE EAST COAST. THIS WILL LIKELY BRING YET MORE
ROUNDS OF SHOWERS FOCUSED ON FRIDAY. SOUTHERLY FLOW AND WARMER
TEMPERATURES WILL REENTER THE PICTURE AS WELL BY FRIDAY. ON
THURSDAY, WENT ON THE COOLER AND DRIER SIDE OF THE ENSEMBLE
GUIDANCE GIVEN THE POTENTIAL OF THE FRONT SETTING UP TO OUR SOUTH
AND WEST. TIMING THE WARM FRONTAL PASSAGE WILL ONCE AGAIN HAVE A
LARGE SWING ON SEVERAL WEATHER ELEMENTS FOR FRIDAY, FOR NOW
STAYED CLOSER TO MIDDLE OF THE ENSEMBLE SPREAD.

FRIDAY NIGHT AND SATURDAY: OUR REGION WILL BE IN THE WARM SECTOR
THIS PERIOD. SOUTHERLY FLOW WILL CONTINUE TO INCREASE THE MOISTURE
IN THE REGION ALONG WITH ADVECTING LOW AMOUNTS OF INSTABILITY AS
WELL BY SATURDAY. THIS MAY PROMOTE SOME THUNDER ON SATURDAY WITH ANY
SHOWERS. WITH THE REGION LOOKING TO BE IN THE WARM SECTOR ATTM, WENT
ON THE WARMER END WITH RESPECT TO TEMPERATURES WITHIN THE ENSEMBLE
SPREAD FOR THIS PERIOD.

HOPEFULLY PLENTY OF APRIL SHOWERS, BRING PLENTY OF MAY FLOWERS THIS
YEAR.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH A MOSTLY
CLEAR SKY.

THE GUSTY NORTHWEST WIND WILL CONTINUE TO DIMINISH GRADUALLY THROUGH
THIS EVENING. A WESTERLY WIND AROUND 5 TO 10 KNOTS IS EXPECTED FOR
THE OVERNIGHT PERIOD. A SOUTHWESTERLY WIND ON SUNDAY IS ANTICIPATED
TO INCREASE TO 10 TO 15 KNOTS WITH GUSTS OF 20 TO 25 KNOTS.

OUTLOOK...

SUNDAY NIGHT THROUGH TUESDAY: VFR. SOUTH TO SOUTHWEST AROUND 10
KNOTS ON MONDAY WITH GUSTS TO AROUND 20 KNOTS POSSIBLE MONDAY AND
TUESDAY AFTERNOONS.

TUESDAY NIGHT THROUGH THURSDAY: VFR TO MFVR WITH PERIODS OF SHOWERS.
WINDS SHIFTING TO NORTHEAST 10 KNOTS OR LESS TUESDAY NIGHT, CONTINUING
THROUGH THURSDAY. SOME GUSTS UP TO 20 KNOTS.

&&

.MARINE...

WE ARE PLANNING TO LET THE SMALL CRAFT ADVISORY EXPIRE AT 600 PM. IT
CONTINUES TO APPEAR AS THOUGH WIND GUSTS WILL DROP BELOW THE 34 KNOT
THRESHOLD AROUND THAT TIME. WE SHOULD NEED TO DOWNGRADE TO A SMALL
CRAFT ADVISORY FOR A FEW HOURS THIS EVENING, THEN CONDITIONS ARE
EXPECTED TO FALL BELOW THE SMALL CRAFT ADVISORY CRITERIA OVERNIGHT.

A MODERATE SOUTHWESTERLY SURFACE FLOW IS FORECAST TO DEVELOP ON
SUNDAY. HOWEVER, THE MILD AIR PASSING OVER THE COLD WATER SHOULD
PREVENT IDEAL ATMOSPHERIC MIXING AND WIND GUSTS ARE FORECAST TO
REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERION AT THAT TIME.

OUTLOOK...
SUNDAY NIGHT: SCA SEAS AND SOUTHWESTERLY WIND GUSTS AROUND 25 KNOTS
EARLY.

MONDAY AND MONDAY NIGHT: SEAS AND WINDS BELOW SCA CRITERIA.

TUESDAY AND TUESDAY NIGHT: SOUTHWESTERLY SCA GUSTS UP TO 30 KNOTS
TUESDAY AFTERNOON WITH BUILDING SEAS TO AROUND FIVE FEET TUESDAY
NIGHT, WINDS SHIFTING TO EASTERLY BY WEDNESDAY MORNING. LOWER GUSTS
AROUND 20 KNOTS OUTSIDE TUESDAY AFTERNOON.

WEDNESDAY THROUGH THURSDAY: EASTERLY SCA GUSTS AROUND 25 KNOTS WITH
SCA SEAS, HIGHEST GUSTS WEDNESDAY NIGHT AND THURSDAY. SCA SEAS
WEDNESDAY AFTERNOON THROUGH THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...GAINES
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GAINES
AVIATION...GAINES/IOVINO
MARINE...GAINES/IOVINO
Hazardous weather outlook, Apr 4, 3:25 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT SAT APR 4 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-051930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
325 PM EDT SAT APR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-051930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
325 PM EDT SAT APR 4 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.